Lithuanian Mathematical Journal

, Volume 44, Issue 3, pp 296–327 | Cite as

Distribution of the Logarithm of the Order of a Random Permutation

  • V. Zacharovas


We consider the convergence rate of the distribution of the logarithm of the order of a random permutation on subsets of the symmetric group to the normal law.

random permutation order of permutation symmetric group normal distribution rate of convergence 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. D. Barbour and S. Tavaré, A rate for the Erdős-Turán law, Combinatorics, Probab. and Comput., 3, 167-176 (1994).Google Scholar
  2. 2.
    P. Erdos and P. Turán, On some problems of a statistical group theory, III, Acta Math. Acad. Sci. Hungar., 18, 309-320 (1967).Google Scholar
  3. 3.
    A. A. Karatsuba, Foundations of Analytical Number Theory [in Russian], Nauka, Moscow (1983).Google Scholar
  4. 4.
    E. Manstavi¡cius, The Berry-Esséen bound in the theory of random permutations, The Ramanujan J., 2, 185-199 (1998).Google Scholar
  5. 5.
    E. Manstavi¡cius, Additive and multiplicative functions on random permutations, Lith. Math. J.,36, 400-408 (1996).Google Scholar
  6. 6.
    M. P. Mineev and A. I. Pavlov, On the number of permutations of special form, Math. USSR-Sb.,28(1976), 421-429 (1978).Google Scholar
  7. 7.
    J. L. Nicolas, Distribution statistique de l'ordre d'un élément du group symétrique, Acta Math. Hungar.,45, 69-84 (1985).Google Scholar
  8. 8.
    A. I. Pavlov, On the limit distribution of the number of cycles and the logarithm of the order of a class of permutations, Math. USSR-Sb.,42, 539-567 (1982).Google Scholar
  9. 9.
    V. V. Petrov, Sums of Independent Random Variables, Springer, Berlin (1975).Google Scholar
  10. 10.
    V. Zacharovas, The convergence rate to the normal law of a certain variable defined on random polynomials Lith. Math. J.,42(1), 88-107 (2002).Google Scholar
  11. 11.
    V. Zacharovas, Voronoi summation formula and multiplicative functions on permutations, Preprint 2003-15, Department of Mathematics and Informatics, Vilnius University (2003).Google Scholar

Copyright information

© Plenum Publishing Corporation 2004

Authors and Affiliations

  • V. Zacharovas
    • 1
  1. 1.Vilnius UniversityVilniusLithuania

Personalised recommendations